MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Hernia (2240); Fibrosis (3167)
Date of Event 05/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 7 months post implant of ventralex mesh, patient was diagnosed with adhesions, inflammation, fibrosis and hernia recurrence thereby underwent removal of mesh.The instructions-for-use supplied with the device lists adhesions, inflammation and hernia recurrence as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-oct-2014) is considered to be a best estimate.This emdr represents the mesh ¿ ventralex (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2015 - patient was diagnosed with incisional ventral hernia thereby underwent repair with implant of two ventralex meshes (device #1 & device #2).(note, no operative notes were provided in the medical records).(b)(6) 2016 - patient was diagnosed with recurrent incisional ventral hernia and adhesions thereby underwent laparoscopic repair with removal of meshes (device #1 & device #2).(note, no operative notes were provided in the medical records).Attorney alleges that the patient had adhesions, bowel perforation, nerve damage, pain and emotional injuries.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20876058
Report Number1213643-2024-094845
Device Sequence Number21043585
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(17)180528(10)HUYJ1246
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue Number0010303
Device Lot NumberHUYJ1246
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight64 KG